Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 38, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 7, 1994, 12:14 AM CDT for Okfuskee County, Oklahoma. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1994, 12:14 AM CDT (05:14 UTC)
- Expired
- May 7, 1994, 1:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 070515 TORTUL OKC107-070600- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 1214 AM CDT SAT MAY 7 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...OKFUSKEE COUNTY AT 1214 AM...RADAR SHOWED TWO POSSIBLE TORNADOES. ONE WAS LOCATED NEAR PHARAOH AND THE OTHER WAS 3 MILES WEST OF BOLEY. THE STORMS WERE MOVING SOUTHEAST AT 20 MILES AN HOUR. CASTLE...OKEMAH...BOLEY...AND WELEETKA ARE IN THE PATH OF THESE STORMS. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TUNED TO THIS STATIOJN FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 11:44 PM CDT, 30 minutes earlier.
Area forecast discussion, May 6, 11:44 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1140 PM CDT FRI MAY 6 1994 WILL UPDATE ZNS TO ADD SVR TO SRN ZNS INCLUDED IN TOR WATCH. ALSO WILL CANCELL FFA AS WX IS CONFINED TO TWO CLUSERS OF STORMS THAT ARE MOVING AT ARND 20 MPH...SO THREAT FOR HVY RAINS HAVE LESSENED. .TUL...NONE.
In the hours before
Special weather statement, May 7, 12:01 AM CDT, 13 minutes before
OKZ054>067-071115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1201 AM CDT SAT MAY 7 1994 ...THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR NORTHEAST OKLAHOMA HAS BEEN CANCELLED... AT MIDNIGHT...TWO CLUSERS OF THUNDERSTORMS CONTINUED OVER EASTERN OKLAHOMA. ONE WAS IN OTTAWA COUNTY AND THE OTHER IN OKFUSKEE COUNTY. THESE STORMS WERE MOVING AT AROUND 20 MPH AND THE THREAT FOR A LONG PERIOD OF VERY HEAVY RAINS FROM THE STORMS HAS ENDED. A TORNADO WATCH CONTINUED FOR PARTS OF SOUTHEAST OKLAHOMA UNTIL 4AM. WWCN03CYQX-#
Special weather statement, May 7, 12:06 AM CDT, 8 minutes before
OKZ054>067-071115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1201 AM CDT SAT MAY 7 1994 ...THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR NORTHEAST OKLAHOMA HAS BEEN CANCELLED... AT MIDNIGHT...TWO CLUSERS OF THUNDERSTORMS CONTINUED OVER EASTERN OKLAHOMA. ONE WAS IN OTTAWA COUNTY AND THE OTHER IN OKFUSKEE COUNTY. THESE STORMS WERE MOVING AT AROUND 20 MPH AND THE THREAT FOR A LONG PERIOD OF VERY HEAVY RAINS FROM THE STORMS HAS END0ED. A TORNADO WATCH CONTINUED FOR PARTS OF SOUTHEAST OKLAHOMA UNTIL 4AM.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 47 min |
| May 6, 7:56 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 49 min |
| May 6, 8:03 PM CDT | Tornado Warning | TSA | Nowata | 42 min |
| May 6, 8:12 PM CDT | Tornado Warning | TSA | Rogers | 63 min |
| May 6, 8:38 PM CDT | Tornado Warning | TSA | Pawnee | 67 min |
| May 6, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| May 6, 9:23 PM CDT | Tornado Warning | TSA | Creek | 67 min |
| May 6, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 40 min |
| May 6, 10:18 PM CDT | Tornado Warning | TSA | Creek | 57 min |
| May 6, 11:07 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 68 min |
| May 6, 11:15 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 60 min |
| May 6, 11:23 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| May 6, 11:47 PM CDT | Tornado Warning | TSA | Okfuskee | 43 min |
| May 7, 12:37 AM CDT | Tornado Warning | TSA | McIntosh, Pittsburg | 53 min |
| May 7, 1:29 AM CDT | Tornado Warning | TSA | Pittsburg | 45 min |
| May 7, 4:03 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 27 min |
| May 7, 4:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| May 7, 5:17 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 43 min |
| May 7, 5:17 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 43 min |
| May 7, 5:38 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 52 min |
| May 7, 6:04 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 56 min |
| May 7, 6:35 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| May 7, 6:49 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 41 min |
| May 7, 7:50 AM CDT | Severe Thunderstorm Warning | TSA | Latimer | 40 min |
| May 7, 7:59 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| May 7, 9:00 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.